Tennessee, 2009Flash Flooding in Tennessee, September 20, 2009
September 20, 2009 · NWS HUN · 3 events in 2 counties and zones
During the afternoon and evening hours, shower and thunderstorm activity produced 2 to 4 inches of rainfall across Lincoln and Moore counties. This flooding closed six roads in Lincoln county and many roads across Moore county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon and evening hours, shower and thunderstorm activity produced 2 to 4 inches of rainfall across Lincoln and Moore counties. This flooding closed six roads in Lincoln county and many roads across Moore county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 20, 7:45 PM CST, 5 minutes earlier.
Area forecast discussion, Sep 20, 7:45 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 PM CDT SUN SEP 20 2009
.UPDATE...
ADJUSTED POPS AND LOW TEMPERATURES FOR TONIGHT BASED ON CURRENT
RADAR TRENDS AND OBSERVATIONS.
&&
.DISCUSSION...
A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE ACROSS THE
TENNESSEE VALLEY THIS EVENING BRINGING HEAVY RAINFALL OF UP TO 3
INCHES ACROSS THE AREA. THERE HAVE BEEN A FEW FLASH FLOODING REPORTS
FROM NORTHWEST ALABAMA FROM EARLIER THIS EVENING AND SUSPECT WE WILL
RECEIVE A FEW MORE ACROSS SOUTHERN MIDDLE TENNESSEE BEFORE ITS ALL
SAID AND DONE WITH.
THIS LINE OF THUNDERSTORMS IS IN RESPONSE TO A SURFACE LOW
PRESSURE SYSTEM AND SURFACE TROUGH SITUATED NEAR THE MISSISSIPPI
RIVER. THE LINE OF STORMS ITSELF IS MOVING QUITE SLOW BUT THE
INDIVIDUAL STORMS HAVE BEEN MOVING ABOUT NORTHEAST AT 20-30 MPH.
WITH THAT SAID...THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE
OVERNIGHT PARTICULARLY ACROSS AREAS EAST OF INTERSTATE 65. THESE
LOCATIONS ARE WHERE THE HIGHEST POPS ARE FORECAST WITH A
SIGNIFICANT TAPERING OFF OF POPS ACROSS NORTHWEST ALABAMA.
MANY LOCATIONS ACROSS NORTHWEST ALABAMA HAVE LIKELY HIT THEIR LOW
TEMPERATURES FOR TONIGHT AFTER ALL OF THE HEAVY RAINFALL. SO
UPDATED LOWS AND HOURLY TEMPERATURES FOR TONIGHT TO REFLECT THIS
TREND. LOWS TONIGHT WILL RANGE FROM UPPER 60S TO LOWER 70S AREA
WIDE. NO OTHER CHANGES WERE MADE TO THE ONGOING FORECAST AT THIS
TIME.
&&
.AVIATION...
EXPECT -SHRA/TSRA TO IMPACT KHSV AND REDUCE CEILINGS AND VISIBILITIES
FROM 00Z TO 04Z. KMSL CAN EXPECT -SHRA THROUGH 02Z WITH VFR
CEILINGS. MVFR CONDITIONS WILL DEVELOP ACROSS BOTH KMSL AND KHSV
BETWEEN 02-04Z WITH CEILINGS DROPPING TO AROUND 1500 FT BETWEEN
08-10Z. CONDITIONS WILL SLOWLY IMPROVE AS VFR CONDITIONS WILL ONCE
AGAIN DEVELOP BY MONDAY AFTERNOON BARRING ANY -SHRA/-TSRA AT TAF
LOCATIONS. TIMING OF -SHRA AND POSSIBLY -TSRA WILL BE QUITE
DIFFICULT ON MONDAY SO INCLUDED A VCSH FOR NOW.
&&
.PREV DISCUSSION... /ISSUED 220 PM CDT SUN SEP 20 2009/
LONG-AWAITED PATTERN CHANGE IS FINALLY UNDERWAY...AND THAT MEANS
THAT THE RAINY FORECAST IS FINALLY GOING TO SHIFT A LITTLE.
HOWEVER...IN THE SHORT TERM...IT MAY ACTUALLY MEAN MORE RAIN. SFC
LOW HAS BEEN MOVING NORTH/NORTHEAST...AND IS CURRENTLY MOVING UP
THE MID-MISSISSIPPI RIVER VALLEY INTO THE WESTERN GREAT LAKES. A
TRAILING SFC BOUNDARY WILL BE OUR WEATHER MAKER FOR THE NEXT 24
HOURS OR SO BEFORE THINGS BEGIN TO CALM DOWN JUST A BIT.
SHORT TERM (TONIGHT THROUGH TUESDAY)...
WEAK SFC BOUNDARY WILL REMAIN TO THE WEST OF THE AREA...BUT
ACCOMPANYING UPPER LEVEL IMPULSE WILL TRAVERSE THE AREA TONIGHT.
EXPECT SHRA/TSRA WILL BE MORE PREVALENT TONIGHT THAN IN RECENT
NIGHTS...SO WILL CARRY LIKELY POPS. TIMING TRAILING IMPULSES BEHIND
THAT IS A TRICKY PROPOSITION AT BEST...BUT FEEL THAT THERE IS QUITE
A GOOD CHANCE OF RAIN IN THE MORNING ON MONDAY...TAPERING OFF DURING
THE AFTERNOON HOURS. CLOUD COVER WILL HOLD TEMPS IN THE LOWER 80S.
BY MONDAY NIGHT...A NEW STORM SYSTEM IS TAKING SHAPE OVER THE PLAINS
STATES...AND THE TENNESSEE VALLEY WILL BE BETWEEN THAT SYSTEM AND A
SFC HIGH WEDGING DOWN THE SPINE OF THE APPALACHIANS. NAM IS PROBABLY
OVERDOING THE AMOUNT OF DRYING...SO WILL LEAN MORE TOWARD THE GFS
AND RETAIN A 30 POP AS WELL. GFS IS THEN OVERDONE WITH PRECIP ON
TUESDAY GIVEN ITS 75F SFC DEWPOINTS...SO WILL LEAN BACK TO THE NAM
WITH SCATTERED SHOWERS AND THUNDERSTORMS.
EXTENDED (TUESDAY NIGHT THROUGH NEXT WEEKEND)...
WITH A STRONG UPPER LOW OVER THE PLAINS...AND RIDGING OVER THE
SOUTHEAST...SHRA/TSRA ACTIVITY WILL NOT COME TO AN END...BUT SHOULD
DECREASE IN COVERAGE. NIGHTS WILL GENERALLY BE DRY THROUGH FRIDAY
NIGHT...ALTHOUGH THE PATTERN WILL REMAIN SUCH THAT AN ISOLATED TSTM
CANNOT BE RULED OUT ANYTIME. THE RAIN CHANCE DURING THE DAY WILL BE
DEPENDENT ON THE ULTIMATE LOCATION OF THE RIDGE AND ORIENTATION OF
THE RIDGE AXIS. FOR NOW...WILL PRESUME THAT THE AREA WILL GRADUALLY
GET FURTHER INTO THE RIDGE...AND THUS SHOW POPS TAPERING TO ONLY
SLIGHT CHANCE BY FRIDAY. I ALMOST LEFT THURSDAY NIGHT AND FRIDAY
DRY...BUT SOMETHING TELLS ME IF I DID THAT THOSE WOULD END UP BEING
THE WETTEST DAYS. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE
END OF THE WORK WEEK.
FOR THE WEEKEND...UNCERTAINTY ABOUNDS...ALTHOUGH MODEL AGREEMENT
BETWEEN THE OPERATIONAL GFS AND ECMWF IS NOT ALL THAT BAD. APPEARS
THAT WHEN THE PLAINS UPPER LOW EJECTS...IT SENDS A COLD FRONT TOWARD
THE AREA. THE QUESTION IS HOW QUICKLY DOES IT PASS THROUGH...AND
GIVEN WHAT WE HAVE BEEN SEEING IN THE MODELS LATELY...I WILL LEAN
TOWARD THE SLOWER TIMING. IF THE MODELS ARE RIGHT...HOWEVER...THIS
COLD FRONT WOULD FINALLY BE THE REAL DEAL...ENDING THE PERSISTENT
WET WEATHER FOR A WHILE...AND BRINGING FALL FINALLY INTO THE AREA.
LETS HOPE.
FAST FACT...
AT HUNTSVILLE...THIS IS ALREADY THE WETTEST SEPTEMBER SINCE 2003.
YEAR-TO-DATE...THE CURRENT TOTAL OF 46.56 INCHES IS THE 17TH WETTEST
AT THIS POINT IN THE YEAR...AND THE WETTEST SINCE 2001. THE STATS
FOR THE OFFICIAL CLIMATE SITE AT MUSCLE SHOALS ARE NOT AS
IMPRESSIVE...BUT SOME VERY HEAVY RAIN HAS OCCURRED NOT FAR FROM
THERE. IN FACT...A GOOD PORTION OF OUR AREA HAS SEEN OVER 50 INCHES
OF RAIN SO FAR THIS YEAR...ESPECIALLY IN LAWRENCE...MORGAN...AND
CULLMAN COUNTIES.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
DISCUSSION...KNS/33
AVIATION...KNS/33
PREV DISCUSSION...JE/23Hazardous weather outlook, Sep 20, 11:56 AM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1256 PM CDT SUN SEP 20 2009
ALZ001>010-016-TNZ076-096-097-211000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1256 PM CDT SUN SEP 20 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON
INTO THE EARLY EVENING HOURS. SOME THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND
GUSTY WINDS.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTHERN ALABAMA
AND SOUTHERN MIDDLE TENNESSEE TODAY. RAINFALL AMOUNTS AROUND ONE TO
TWO INCHES WILL COMBINE WITH AN ALREADY SATURATED GROUND TO PRODUCE
A HEIGHTENED THREAT FOR LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AN UNSETTLED WEATHER PATTERN WILL CONTINUE THIS WEEK AS A MOIST AND
UNSTABLE AIRMASS REMAINS IN PLACE OVER THE AREA. THOUGH WIDESPREAD
FLOODING IS NOT ANTICIPATED...HEAVY RAINFALL AND LOCALIZED FLOODING
CANNOT BE RULED OUT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE THROUGH THE
PERIOD...WITH THE STRONGER STORMS CAPABLE OF PRODUCING FREQUENT
LIGHTNING AND GUSTY WINDS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME. SPOTTERS AND EMERGENCY MANAGERS ARE
STRONGLY ENCOURAGED TO PROVIDE REPORTS OF FLASH FLOODING OR CLOSED
ROADS TO THE NATIONAL WEATHER SERVICE.
KDW
In the hours before
Special weather statement, Sep 20, 4:12 PM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
512 PM CDT SUN SEP 20 2009
ALZ001-202300-
LAUDERDALE-
512 PM CDT SUN SEP 20 2009
...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 600 PM
CDT...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KINGTOWN...OR 15 MILES EAST OF
UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 20 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LEXINGTON...ANDERSON.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Sep 20, 4:42 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CDT SUN SEP 20 2009
ALZ005-202330-
LIMESTONE-
542 PM CDT SUN SEP 20 2009
...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL 630 PM CDT...
AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELKMONT...OR 7 MILES NORTH OF
ATHENS...MOVING NORTHEAST AT 20 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOLLAND GIN...BETHEL.
ARDMORE.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THIS
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JLL
Special weather statement, Sep 20, 5:10 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
610 PM CDT SUN SEP 20 2009
ALZ004>007-TNZ096-210015-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MORGAN-
610 PM CDT SUN SEP 20 2009
...SIGNIFICANT WEATHER ALERT FOR LAWRENCE...LIMESTONE...LINCOLN...
MADISON AND MORGAN COUNTIES UNTIL 715 PM CDT...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM DELLROSE TO WREN...MOVING
EAST AT 30 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED AS THIS LINE OF STORMS MOVES EAST.
PEOPLE IN EASTERN LAWRENCE...LIMESTONE...LINCOLN...NORTHWESTERN
MADISON AND WESTERN MORGAN COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE FLASH FLOOD WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD FLASH FLOODING THREATEN.
RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JLL
Local storm report, Sep 20, 5:49 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
649 PM CDT SUN SEP 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 6 NW FLORENCE 34.89N 87.74W
09/20/2009 LAUDERDALE AL PUBLIC
CREEKS REPORTED OUT OF THEIR BANKS NEAR THE INTERSECTION
OF COUNTY ROAD 15 AND COUNTY ROAD 157.
0545 PM FLASH FLOOD 6 NW FLORENCE 34.89N 87.74W
09/20/2009 LAUDERDALE AL PUBLIC
WATER OVER ROADWAY NEAR THE INTERSECTION OF COUNTY ROAD 7
AND COUNTY ROAD 157.
0615 PM FLASH FLOOD 2 E KILLEN 34.86N 87.49W
09/20/2009 LAUDERDALE AL PUBLIC
PARKING LOT FLOODED AT THE INTERSECTION OF COUNTY ROAD 31
AND HIGHWAY 72.
&&
JLLSpecial weather statement, Sep 20, 6:16 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
716 PM CDT SUN SEP 20 2009
ALZ005-006-009-TNZ076-096-097-210100-
FRANKLIN-JACKSON-LIMESTONE-LINCOLN-MADISON-MOORE-
716 PM CDT SUN SEP 20 2009
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...JACKSON...LIMESTONE...
LINCOLN...MADISON AND MOORE COUNTIES UNTIL 800 PM CDT...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM LYNCHBURG TO
MADISON...MOVING EAST AT 20 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
PEOPLE IN EASTERN LIMESTONE...FRANKLIN...LINCOLN...MADISON...MOORE
AND NORTHWESTERN JACKSON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE FLASH FLOOD WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD FLASH FLOODING THREATEN.
RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE FROM THESE STORMS.
THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON
AREA ROADWAYS.
JLL
Special weather statement, Sep 20, 7:02 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
802 PM CDT SUN SEP 20 2009
ALZ005-006-009-TNZ076-096-097-210145-
FRANKLIN-JACKSON-LIMESTONE-LINCOLN-MADISON-MOORE-
802 PM CDT SUN SEP 20 2009
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...JACKSON...LIMESTONE...
LINCOLN...MADISON AND MOORE COUNTIES UNTIL 845 PM CDT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK GROVE TO
NORMAL...MOVING EAST AT 20 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
PEOPLE IN EASTERN LIMESTONE...FRANKLIN...LINCOLN...MOORE...NORTHERN
MADISON AND NORTHWESTERN JACKSON COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE FLASH FLOOD WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD FLASH
FLOODING THREATEN.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THESE STORMS.
THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON
AREA ROADWAYS.
Flash Flood, Lincoln
- When
- September 20, 7:50 PM CST to 9:54 PM CST
- Where
- Lincoln County, 3.7 mi E of Taft to 3.67 mi E of Taft
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.024, -86.665
Flooding was reported at the intersection of state road 110 and Scott Orchard road.
Flash Flood, Lincoln
- When
- September 20, 7:50 PM CST to 9:54 PM CST
- Where
- Lincoln County, 2.2 mi ESE of Bledsoe to 3.14 mi ENE of Belleville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.319, -86.543
Stoneboro road in Belleville was reported flooded.
Flash Flood, Moore
- When
- September 20, 7:50 PM CST to 9:54 PM CST
- Where
- Moore County, 1.12 mi E of Chestnut Ridge to 2.92 mi W of Lynchburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.331, -86.530
Flooding caused numerous roads across Moore county, including Highway 129 near Booneville Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Georgia, September 20 to 23, 200910 deaths · 3 injured · $268 million · 89 events
- Flooding in Tennessee, September 20 to 24, 20091 death · 1 injured · $455,000 · 10 events
- Lightning Strike in Arizona, September 20, 20091 death · 3 injured · 1 event
- Flash Flooding in Illinois, September 20 to 21, 20091 death · 3 events
- Flash Flood and Flooding in Georgia, September 20, 2009$4.5 million · 3 events
- Flash Flooding and Hail in Alabama, September 20 to 21, 2009$290,000 · 1 in hail · 15 events
- Flash Flooding and Flooding in North Carolina, September 20, 2009$90,000 · 7 events
- Tornado and Flash Flooding in Indiana, September 20, 2009$15,000 · EF1 · 14 events
- Flash Flooding and Heavy Rain in Missouri, September 20, 2009$40,000 · 3 events
- Flash Flood in Kentucky, September 20, 2009$20,000 · 1 event
- Flash Flooding in Kentucky, September 20 to 21, 20096 events
- Hail and Damaging Winds in Texas, September 20 to 21, 200952 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 197318, 197319, 197322.